Glucosamine Sulfate, often found with Chondroitin Sulfate, is really not a pain reliever. It is a nutritional supplement that according to medical studies appears to slow down the deterioration of cartilage. This deterioration is one of the key factors in causing osteoarthritic changes in the joints.
Non-Steriodal Anti-Inflammatories (NSAIDs) are anti-inflammatory medications that often relieve pain. Such as, aspirin, ibuprofen, Aleve, etc. The key concern with such medications is possible problems with stomach lining. such as erosive gastritis or ulcers-and concomitant bleeding, etc. Tylenol is a pain reliever and excess use may cause liver damage, as can any medication used inappropriately.
There are non-drug ways of treating joint pain-exercise, physical medicine modalities (electrical stimulation, ultrasound, temperature therapies), manipulation, acupuncture, deep tissue work (Graston technique, myofascial release techniques, etc.).
Medications are very effective at masking pain and some help relieve inflammation. However, over use of pain medications can ultimately result in causing pain.
My 2 cents.